Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 11, 2000, 6:52 AM CST for Pike County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2000, 6:52 AM CST (12:52 UTC)
- Expired
- Mar 11, 2000, 7:30 AM CST
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Pike County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 111255 SVRBHM ALC109-111330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 652 AM CST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 730 AM CST. * AT 652 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL CRENSHAW COUNTY...PREPARING TO MOVE INTO WESTERN PIKE COUNTY. THIS STORM WAS MOVING NORTHEAST AT 30 MPH...AND WILL AFFECT TROY AND AREAS OF NORTHWEST PIKE COUNTY THROUGH 730 AM. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:51 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Mar 11, 2:51 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 251 AM CST SAT MAR 11 2000 MULTIPLE FORECAST CONCERNS THIS MORNING...MAINLY PRECIP AND THUNDERSTORMS THROUGH THE DAY TODAY...AND LESS SIGNIFICANTLY... THE RETURN OF COLD AIR OVER THE NEXT 2 NIGHTS. MODELS IN FAIR AGREEMENT WITH FEATURES...SO WILL FOCUS ON EVENTS. PRECIP RETURNING ALREADY..WITH ONE AREA OF ENHANCED PRECIP IN A SURFACE PRESSURE TROUGH...AND THEN THE FRONT. INSTABILITY PEAKS ACROSS BHM AREA AGAIN AT 12Z...GRADUALLY STABILIZES BY 18Z...THEN SIGNIFICANT IMPROVEMENT DURING THE AFTERNOON FOLLOWING FRONTAL PASSAGE. TODAYS FORECAST THEN BECOMES ONE OF TIMING THE FRONT THROUGH THE STATE...AND CONCERN FOR ONE LAST ROUND OF POTENTIAL SEVERE...AS REFLECTED BY SPC WITH SLIGHT RISK. REGARDING THREAT OF SEVERE...INSTABILITY/UVV AXIS ROUGHLY MGM TO ATL/NORTH GEORGIA MIDDAY. BELIEVE THIS AREA WILL NEED TO BE WATCHED BY EARLY AFTERNOON AS DESTABILIZATION TEAMS UP WITH MOISTURE AND JET DYNAMICS. NORTHWEST WINDS BEHIND FRONT WILL ENHANCE THE FEEL OF COLDEST TEMPS IN A FEW WEEKS. BREEZES SHOULD STAY UP OVERNIGHT...OTHERWISE UNDER CLEARING SKIES...TEMPS COULD BE A BIT WORSE. BELIEVE BEST CHANCE FOR FREEZING TEMPS WILL BE SUNDAY NIGHT...EVEN THOUGH TEMPS WARM ALOFT SLIGHTLY...CLEAR SKIES AND LIGHT WINDS WILL BEAR WATCHING. PERHAPS RESIDUAL LOW LEVEL MOISTURE WILL KEEP TEMPS FROM FALLING TOO FAR. OTHERWISE...IN THE EXTENDED...ONLY WORKING WITH THE MRF TONIGHT. WILL NOT MAKE SIGNIFICANT CHANGES AS MODEL HAS BEEN FLIP-FLOPPING LAST 3 DAYS. PRELIMINARIES SUBJECT TO CHANGE. 81 HSV 058/033 052/031 058 9100 BHM 064/034 057/031 062 +100 MGM 074/037 058/034 065 8100 .BHM...FLASH FLOOD WARNING JEFFERSON COUNTY UNTIL 11AM...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:01 PM CST | Tornado Warning | BMX | Franklin | 29 min |
| Mar 10, 6:09 PM CST | Tornado Warning | BMX | Lawrence | 51 min |
| Mar 10, 6:16 PM CST | Severe Thunderstorm Warning | BMX | Cullman | 44 min |
| Mar 10, 6:24 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Mar 10, 6:34 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 41 min |
| Mar 10, 6:37 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 53 min |
| Mar 10, 6:37 PM CST | Tornado Warning | BMX | Perry | 23 min |
| Mar 10, 6:45 PM CST | Tornado Warning | BMX | Chilton | 45 min |
| Mar 10, 6:56 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Mar 10, 7:01 PM CST | Tornado Warning | BMX | Elmore | 29 min |
| Mar 10, 7:06 PM CST | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Mar 10, 7:08 PM CST | Tornado Warning | BMX | Shelby, Talladega | 67 min |
| Mar 10, 7:11 PM CST | Severe Thunderstorm Warning | BMX | Walker | 34 min |
| Mar 10, 7:11 PM CST | Tornado Warning | BMX | Coosa | 64 min |
| Mar 10, 7:26 PM CST | Tornado Warning | BMX | Chilton | 34 min |
| Mar 10, 7:51 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens | 24 min |
| Mar 10, 7:54 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 51 min |
| Mar 10, 8:01 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 59 min |
| Mar 10, 8:13 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale | 47 min |
| Mar 10, 8:18 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 42 min |
| Mar 10, 8:20 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 40 min |
| Mar 10, 8:22 PM CST | Tornado Warning | BMX | Tuscaloosa | 38 min |
| Mar 10, 8:27 PM CST | Severe Thunderstorm Warning | BMX | Clay | 63 min |
| Mar 10, 8:30 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 30 min |
| Mar 10, 8:42 PM CST | Severe Thunderstorm Warning | BMX | Marshall | 33 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby | 45 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Perry | 45 min |
| Mar 10, 8:48 PM CST | Severe Thunderstorm Warning | BMX | DeKalb, Jackson | 42 min |
| Mar 10, 8:58 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 47 min |
| Mar 10, 9:04 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 41 min |
| Mar 10, 9:06 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 24 min |
| Mar 10, 9:07 PM CST | Tornado Warning | BMX | Jefferson | 23 min |
| Mar 10, 9:11 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 64 min |
| Mar 10, 9:20 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 25 min |
| Mar 10, 9:20 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 40 min |
| Mar 10, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 53 min |
| Mar 10, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 53 min |
| Mar 10, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 18 min |
| Mar 10, 9:27 PM CST | Tornado Warning | BMX | Jefferson | 18 min |
| Mar 10, 9:31 PM CST | Severe Thunderstorm Warning | BMX | DeKalb | 14 min |
| Mar 10, 9:33 PM CST | Tornado Warning | BMX | St. Clair | 42 min |
| Mar 10, 9:43 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 47 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 51 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 51 min |
| Mar 10, 9:56 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 19 min |
| Mar 10, 9:58 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 47 min |
| Mar 10, 10:04 PM CST | Severe Thunderstorm Warning | BMX | Calhoun | 41 min |
| Mar 10, 10:08 PM CST | Severe Thunderstorm Warning | BMX | Clay | 52 min |
| Mar 10, 10:15 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 45 min |
| Mar 10, 10:30 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 45 min |
| Mar 11, 7:49 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 41 min |
| Mar 11, 8:09 AM CST | Severe Thunderstorm Warning | BMX | Russell | 51 min |
| Mar 11, 8:37 AM CST | Tornado Warning | BMX | Russell | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.